ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

On shock dynamics

Prasad, Phoolan (1990) On shock dynamics. In: Proceedings of the Indian Academy of Sciences - Mathematical Sciences, 100 (1). pp. 87-92.

Shock.pdf - Published Version

Download (317kB)
Official URL: http://www.springerlink.com/content/k5r01k03675214...


This is in continuation of our paper On the propagation of a multi-dimensional shock of arbitrary strength’ published earlier in this journal (Srinivasan and Prasad [9]). We had shown in our paper that Whitham’s shock dynamics, based on intuitive arguments, cannot be relied on for flows other than those involving weak shocks and that too with uniform flow behind the shock. Whitham [12] refers to this as misinterpretation of his approximation and claims that his theory is not only correct but also provides a natural closure of the open system of the equations of Maslov [3]. The main aim of this note is to refute Whitham’s claim with the help of an example and a numerical integration of a problem in gasdynamics.

Item Type: Journal Article
Publication: Proceedings of the Indian Academy of Sciences - Mathematical Sciences
Publisher: Indian Academy of Sciences
Additional Information: Copyright of this article belongs to Indian Academy of Sciences.
Keywords: Shock propagation;non-linear waves;compressible flow
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 27 Apr 2011 06:07
Last Modified: 27 Apr 2011 06:07
URI: http://eprints.iisc.ac.in/id/eprint/35000

Actions (login required)

View Item View Item